Alert archive / Kentucky / Flash Flood Warnings in 2006

Flash Flood Warning 87, NWS Louisville, KY

September 23, 2006Edmonson County, Kentucky

NWS Louisville, KY issued this flash flood warning at Sep 23, 2006, 2:14 PM CDT for Edmonson County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 23, 2006, 2:14 PM CDT (19:14 UTC)
Expired
Sep 23, 2006, 5:30 PM CDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Edmonson County, KY

The radar

The Louisville radar (KLVX), 87 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -276 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-276 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 231917
FFWLMK
KYC061-232230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
214 PM CDT SAT SEP 23 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 530 PM CDT

* AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS ACROSS THE COUNTY PRODUCING TORRENTIAL RAINFALL.
  OTHER STORMS WITH HEAVY RAIN WILL MOVE OVER THE AREA OVER THE NEXT 
  HOUR. STORMS WERE MOVING EAST AT 30 TO 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAMMOTH
  CAVE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLASH FLOODING OF 
CREEKS AND STREAMS...ROADS...AND LOW LYING AREAS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. EVEN MODERN SPORT UTILITY VEHICLES AND LARGE PICK-UP TRUCKS
CANNOT BE SAFELY DRIVEN THROUGH FLOOD WATERS.

LAT...LON 3732 8646 3716 8640 3706 8609 3722 8606
      3733 8618

$$
TWF
1 follow-up statement
000 
WGUS73 KLMK 232131
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
528 PM EDT SAT SEP 23 2006

KYC061-232230-
EDMONSON KY-
428 PM CDT SAT SEP 23 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
EDMONSON COUNTY...

AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A MODERATE RAIN AND ISOLATED THUNDERSTORMS PRODUCING FLASH 
FLOODING FROM BROWNSVILLE TO SUNFISH. DO NOT DRIVE YOUR VEHICLE INTO 
AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND...DO NOT 
DROWN. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND IF NEEDED.

LAT...LON 3732 8646 3716 8640 3706 8609 3722 8606
      3733 8618

$$
JDG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 12:10 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Sep 23, 12:10 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
110 PM EDT SAT SEP 23 2006

.MESO UPDATE...
TORNADO WATCH TO BE ISSUED SHORTLY FOR MUCH OF THE LMK CWA. SQ LINE
WITH MULTIPLE BOWING SEGMENTS PROGRESSING INTO CWA. WINDS IN SRN
KY HAVE BACKED INCREASING LOW LEVEL HELICITY...AS WARM/UNSTABLE
AIR SURGES NORTHWARD FROM TENN AND SKIES BECOME PARTLY SUNNY.
SEVERE THREAT INCREASING...ALONG WITH THREAT FOR ISLTD TORNADOES
ESPECIALLY IN SRN KY WHERE WINDS ARE MORE SELY. FLOODING IS AN
ONGOING PROBLEM...PARTICULARLY OVER SRN IND INTO NRN PARTS OF
CENTRAL KY WHERE CELLS ON THE NORTH EDGE OF THE SQ LINE ARE
TRAINING...PLUS CONSIDERABLE STRATIFORM RAIN BEHIND MAIN
CONVECTIVE LINE. STILL WAITING TO SEE IF WELL GET A 2ND SQ LINE
DEVELOP RIGHT ALONG THE FRONT OVER MO/AR.

CS

&&

.PREV DISCUSSION... (ISSUED 1012 AM EDT SAT SEP 23 2006)

UPDATE...
WIDESPREAD FLOODING ONGOING IN MANY COUNTIES OF THE LMK CWA THIS
MORNING...FLOOD WARNINGS CONTINUE AND MORE ARE SURE TO COME
TODAY/TONIGHT. AREA OF MDT/HVY RAINS LIFTING NE OUT OF SRN IL AND
SW INDIANA INTO OUR CWA...WITH PRE-FRONTAL SQ LINE RACING EASTWARD
THROUGH SE MO...A LOT SOONER THAN EARLIER ANTICIPATED. CURRENT
TRACK PUTS LINE INTO WRN COUNTIES OF OUR CWA BY 17-18Z. WILL BE
UPDATING THE FCST TO REFLECT THIS FASTER PROGRESSION OF PRECIP.
HEAVY RAINFALL AND FLOODING WILL REMAIN A THREAT. SOME SPOTS IN
OUR CWA HAVE HAD 6 TO 7.5 INCHES OF RAIN IN THE LAST 24 HOURS.

TALKING TO SPC...CURRENT STABILIZED AIRMASS OVER MUCH OF THE CWA
WILL LIKELY DESTABILIZE...ESPECIALLY OVER SRN KY. SO SEVERE THREAT
REMAINS FOR TODAY/THIS EVENING. ONE QUESTION IS WHETHER A
SECONDARY SQ LINE WILL FORM RIGHT ALONG THE COLD FRONT...WHICH
WOULD AFFECT US DURING THE EVENING HOURS.

UPDATED FORECAST AND HEADLINE PRODUCTS OUT BY 11 AM EDT.

CS

PREV DISCUSSION... (ISSUED 730 AM EDT SAT SEP 23 2006)

UPDATE...
REMOVED TORNADO WATCH FOR ALL OF OUR SOUTHEASTERN COUNTIES. WITH
CONVECTION HAVING MOVED SOUTH OUT OF THE AREA...THE THREAT FOR
SEVERE WEATHER THIS MORNING HAS ENDED.

JSD

SHORT TERM (TODAY AND TONIGHT)...

MAJOR FLASH AND AREAL FLOODING A BIG PROBLEM FOR TODAY AND TONIGHT
WITH DAMAGING WIND/ISOLATED TORNADO THREAT A LESSER CONCERN...BEST
SHOT OF SEVERE STORMS APPEARS TO BE ABOUT 22Z (NWRN FA) TO 06Z (SERN
FA)TNGT.

NEW TORNADO WATCH HAS BEEN ISSUED FOR ABOUT THE SRN HALF OF OUR FA
TIL 14Z THIS MORNING. MORE WILL LIKELY FOLLOW LATE TDA.

WILL EXPAND FLOOD WATCH TO COVER OUR ENTIRE FORECAST AREA (FA) THRU
8 AM EDT SUN. GENERALLY 2-4 INCHES OF RAIN HAS FALLEN ACRS MUCH OF
OUR FA IN THE LAST 18 HRS WITH SOME LOCAL 6 TO 7 INCH AMOUNTS
PRIMARILY ON AN EAST-WEST AXIS FROM BRECKINRIDGE TO HARDIN TO NELSON
AND WASHINGTON COUNTIES. HEAVY RAIN PRODUCING TSTMS ARE NOW TRAINING
ACRS OUR SRN FA WHERE LESSER RAIN OCCURRED IN THE LAST 18 HRS.

WIND FIELDS ARE FORECAST TO STRENGTHEN TDA BECOMING MORE OF A
UNIDIRECTIONAL DEEP SW FLO. UPR LVL TROF EXTENDING FROM THE WRN
GREAT LAKES INTO THE CNTRL PLAINS SHUD REACH FROM THE UPR OH VLY
INTO THE MID MS VLY BU SUN MORNING. TROF WILL THEN MOVE THRU BY LATE
SUN.

TSTMS CONT TO DEVELOP/TRAIN FROM ERN OK/NRN AR/SRN MO WHERE LO LVL
SPEED CONVERGENCE IS MAXIMIZED IN THETA E GRADIENT NORTH OF MOIST
.UNSTABLE AIR ACRS SERN OK/SRN AND CNTRL AR/WRN TN. A RAIN COOLED
BOUNDARY HAS SET UPR ACRS OUR FA AS STORMS MOVE DOWNSTREAM INTO KY
AND SRN INDIANA. MODELS CONTINUE THIS TSTM DEVELOPMENT/TRAINING
PATTERN EARLY THIS MRNG WHILE SHIFTING THE HEAVIER STORMS NWD ACRS
OUR NRN FA. GFS SHALLOWS THE MOISTURE DURING THE AFTN ACRS OUR
S...IF THIS OCCURS...IF THERE IS SOME SUNSHINE...THAT WILL JUST FEED
INTO A GREATER RISK FOR SVR STORMS (MORE INSTABILITY) AVAILABLE IN
THE WARM SECTOR LATE THIS AFTN/EARLY TNGT AHEAD OF THE COLD FRONT
WHICH SHUD CLEAR OUR ERN COUNTIES BY SUN MRNG.

WITH STRENGTHENING UNIDIRECTIONAL WIND FIELDS...PRIMARY MCS
DEVELOPMENT LATE TODAY SHUD BE LINEAR (SQUALL LINE) WITH EMBEDDED
BOWING SEGMENTS AND MAYBE A TORNADO OR TWO POLEWARD OF BOW APEX.
TORNADOES A BETTER POSSIBILITY IF MORE SUN AVAILABLE ACRS OUR SRN FA
TDA AS INDICATED BY THE GFS.

ADDITIONAL HEAVY RAINS TO CONT MOST OF MORNING ACRS OUR FA WITH
AFOREMENTIONED LO LVL JET DIRECTED INTO BOUNDARY...AGAIN EXPECT TO
LIFT SLOWLY NWD WITH A GRADUAL DECREASE IN RAINFALL RATES THRU THE
MORNING. ANOTHER 1 TO 3 INCHES OF RAIN WILL LIKELY FALL THRU NOON
TDA WITH ADDITIONAL RAIN WITH THE SQUALL LINE LATE TDA/TNGT.
WIDESPREAD FLOODING (AREAL AND RIVER) WILL RESULT WITH THE FLASH
FLOOD THREAT HIGH LATE TDA WITH SQUALL LINE PASSAGE.

KIRKPATRICK

LONG-TERM (SUNDAY THROUGH FRIDAY)... PREVIOUS DISCUSSION FOLLOWS.

SUNDAY WILL CONTINUE PREV FCST TREND WI RW- ENDING FROM NW TO SE
ACROSS THE FA AS THE REMNANTS OF THE COMPLEX AND VIGOROUS STORM
SYSTEM IS REPLACED BY A DRY NORTHWESTERLY FLOW THROUGH MIDWEEK. NOT
REALLY CANADIAN AIR BUT PACIFIC BEHIND THIS SYSTEM SO TEMPS WILL BE
NEAR OR ONLY A LITTLE BELOW SEASONAL NORMALS FOR THIS TIME OF YEAR.

DURING THE LATE WEDNESDAY AND THURSDAY TIME FRAME...THE LATEST
MODELS TO VARYING DEGREES ARE INDICATING THAT A RATHER STRONG TROUGH
WILL DROP SOUTHEAST INTO THE GREAT LAKES REGION AND FORCE A COLD
FRONT ACROSS THE REGION. ITS STILL TOO EARLY TO REALLY SETTLE ON
JUST HOW MUCH CANADIAN AIR WILL DROP SOUTHWARD WITH THIS SYSTEM. FOR
NOW WILL KEEP THE CURRENT FCST TRENDS FOR LATE IN THE WORKWEEK. --21

LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH UNTIL 800 AM EDT/700 AM CDT SUN.
IN...FLOOD WATCH UNTIL 800 AM EDT/700 AM CDT SUN.

&&
Hazardous weather outlook, Sep 23, 10:00 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...
NATIONAL WEATHER SERVICE LOUISVILLE KY
1100 AM EDT SAT SEP 23 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-240830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1100 AM EDT SAT SEP 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

...SERIOUS FLOODING POSSIBLE THROUGH TONIGHT...
...RISK OF SEVERE STORMS OVER THE AREA THROUGH THIS EVENING...

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD FLOODING WILL CONTINUE THROUGH TONIGHT AS THUNDERSTORMS
TRAIN ACROSS THE OUTLOOK AREA...PRODUCING EXCESSIVE RAINFALL.
ADDITIONAL RAINFALL OF 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS
POSSIBLY EXCEEDING 4 INCHES...IS EXPECTED THROUGH TONIGHT RESULTING
IN CONTINUED MAJOR FLOODING OF SMALL CREEKS AND STREAMS AND EVENTUAL
FLOODING OF RIVERS AS WELL. MANY ROADS WILL REMAIN CLOSED DUE TO
HIGH WATER OR BECOME CLOSED. FLOODING ACROSS LOW LYING AREAS WILL
WORSEN RESULTING IN ADDITIONAL EVACUATIONS OF PEOPLE FROM THEIR
HOMES. IF YOU LIVE NEAR A STREAM OR A RIVER PRONE TO RAPID RISES OR
IN A LOW LYING AREA...YOU WILL LIKELY BE FLOODED OUT BY TONIGHT.

AHEAD OF A COLD FRONT...A FAST MOVING SQUALL LINE CURRENTLY OVER
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS IS FORECAST TO MOVE INTO
THE OUTLOOK AREA AFTER AROUND 1 OR 2 PM EDT. THESE STORMS HAVE THE
CAPABILITY OF BECOMING SEVERE...WITH THE HIGHEST THREAT OVER
SOUTHERN KENTUCKY WHERE THE AIRMASS HAS THE BEST CHANCE OF BECOMING
DESTABILIZED. THERE IS A CHANCE THAT A SECOND SQUALL LINE MAY FORM
LATER RIGHT ALONG THE COLD FRONT. SHOULD IT DEVELOP...THIS LINE OF
STORMS WOULD AFFECT THE OUTLOOK AREA SOMETIME THIS EVENING INTO THE
EARLY OVERNIGHT HOURS...WITH SEVERE WEATHER POSSIBLE ALONG WITH
HEAVY RAINS.

THE PRIMARY SEVERE WEATHER THREATS WITH BOTH OF THESE EVENTS ARE
FROM DAMAGING STRAIGHT LINE WINDS AND FREQUENT LIGHTNING. AN
ISOLATED TORNADO CANNOT BE RULED OUT AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY NIGHT AND
THURSDAY AS ANOTHER COLD FRONT AFFECTS THE REGION.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR SPOTTERS WILL CONTINUE TODAY AND TONIGHT TO REPORT ON
THIS SERIOUS FLOODING SITUATION AS WELL AS POTENTIAL DAMAGING WINDS
LATE TODAY AND TONIGHT. MONITOR THE LATEST FORECASTS ON NOAA
ALL-HAZARDS RADIO OR ON OUR WEBSITE AT WEATHER.GOV/LOUISVILLE.

CS

In the hours before

Local storm report, Sep 23, 1:32 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
232 PM EDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND GST     2 N SHEPHERDSVILLE      38.02N 85.71W
09/23/2006  M75 MPH          BULLITT            KY   PUBLIC

            TREE LIMBS DOWN.

&&

SZAPPANOS
Local storm report, Sep 23, 1:48 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 PM EDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HEAVY RAIN       MOUNT WASHINGTON        38.05N 85.55W
09/23/2006  M1.50 INCH       BULLITT            KY   AMATEUR RADIO

            1.5 INCHES OF RAIN IN PAST 40 MINUTES.

&&
Special weather statement, Sep 23, 1:52 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
252 PM EDT SAT SEP 23 2006

KYZ036-039-040-231945-
ANDERSON-SCOTT-WOODFORD-
252 PM EDT SAT SEP 23 2006

...STRONG STORMS WILL MOVE INTO SCOTT...ANDERSON...AND WOODWARD COUNTIES...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF GEORGETOWN TO 11 MILES SOUTHWEST OF LAWRENCEBURG...OR ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF GEORGETOWN TO 33 MILES SOUTHWEST
OF GEORGETOWN...AND MOVING EAST AT 35 MPH.

FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF
AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
QUARTER OF A MILE...AND GUSTY WINDS OF AROUND 35 TO 45 MPH... ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR VERSAILLES BY 305 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
65 AND 69.

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
125 AND 136.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

JSD
Local storm report, Sep 23, 1:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
259 PM EDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     FLOOD            LA GRANGE               38.40N 85.38W
09/23/2006                   OLDHAM             KY   EMERGENCY MNGR

            ASH AVENUE ON THE SHELBY...OLDHAM COUNTY LINE WAS UNDER
            WATER. HIGHWAY 1793 AT ROSE ISLAND ON THE NORTHWEST SIDE
            OF THE COUNTY WAS UNDER WATER. SUMMIT VIEW AT FIVLE LANE
            ON THE SOUTHEAST SIDE OF THE COUNTY WAS UNDER WATER.

&&

SZAPPANOS
Special weather statement, Sep 23, 2:11 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 PM EDT SAT SEP 23 2006

KYZ037-041>043-232015-
BOURBON-FAYETTE-HARRISON-NICHOLAS-
311 PM EDT SAT SEP 23 2006

...STRONG STORMS WITH EXTREMELY HEAVY RAINFALL TO MOVE THROUGH THE
NORTHERN BLUEGRASS REGION...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
CYNTHIANA TO 5 MILES SOUTH OF VERSAILLES...OR ALONG A LINE EXTENDING
FROM 13 MILES SOUTH OF FALMOUTH TO 17 MILES WEST OF LEXINGTON...AND
MOVING EAST AT 30 MPH.

EXPECT AT LEAST AN ADDITIONAL INCH OF RAIN WITH THESE STORMS. THIS
WILL WORSEN FLOODING ALREADY IN PLACE FROM EARLIER STORMS.

FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF
AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED
WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR CYNTHIANA BY 325 PM EDT.
  NEAR LEXINGTON BY 330 PM EDT.
  NEAR PARIS BY 340 PM EDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

JSD
Local storm report, Sep 23, 2:13 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 PM EDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      SHELBYVILLE             38.22N 85.23W
09/23/2006                   SHELBY             KY   EMERGENCY MNGR

            3RD STREET AT ASH AVENUE CLOSED DUE TO HIGH WATER.

0240 PM     FLASH FLOOD      CORYDON                 38.21N 86.13W
09/23/2006                   HARRISON           IN   EMERGENCY MNGR

            WATER REPORTED OVER THE ROAD AT THE INTERSECTION OF
            HIGHWAYS 135 AND 335.

0245 PM     FLASH FLOOD      NEW ALBANY              37.66N 85.42W
09/23/2006                   MARION             KY   EMERGENCY MNGR

            WATER REPORTED OVER MANY ROADS.

0245 PM     FLASH FLOOD      JEFFERSONVILLE          38.30N 85.73W
09/23/2006                   CLARK              IN   EMERGENCY MNGR

            WATER REPORTED OVER MANY ROADS.

0249 PM     FLASH FLOOD      JASPER                  38.39N 86.94W
09/23/2006                   DUBOIS             IN   EMERGENCY MNGR

            SEVERAL REPORTS OF WATER OVER COUNTY ROADS.

0256 PM     FLASH FLOOD      ENGLISH                 38.33N 86.46W
09/23/2006                   CRAWFORD           IN   EMERGENCY MNGR

            WATER REPORTED OVER THE ROAD AT I64 AND HIGHWAY 37. MANY
            REPORTS OF WATER OVER THE ROAD COUNTYWIDE.

0300 PM     FLASH FLOOD      9 N RUSSELLVILLE        36.97N 86.89W
09/23/2006                   LOGAN              KY   TRAINED SPOTTER

            WATER OVER COOPERTOWN ROAD AND BRIDGE COMPLETELY
            IMPASSIBLE.

0301 PM     FLASH FLOOD      3 SW BUCKNER            38.35N 85.47W
09/23/2006                   OLDHAM             KY   EMERGENCY MNGR

            HWY 329 - BROWNSBORO ROAD AT JEFFERSON CO LINE CLOSED.
            HWY - 22 AT OLDHAM/JEFFERSON CO LINE CLOSED.

0310 PM     FLASH FLOOD      2 N BROOKS              38.10N 85.72W
09/23/2006                   JEFFERSON          KY   EMERGENCY MNGR

            6 INCHES OF WATER REPORTED AT OLD PRESTON HWY AT ZONETON
            ROAD. WATER OVER THE ROAD AT HWY 480 BETWEEN MILE MARKER
            9 AND 10.

&&

MAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 7:25 PM CDTFlash Flood WarningLMKBreckinridge, Hancock, Meade, Ohio65 min
Sep 22, 7:48 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio27 min
Sep 22, 8:20 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hardin40 min
Sep 22, 8:35 PM CDTFlash Flood WarningLMKBreckinridge, Hardin55 min
Sep 22, 9:31 PM CDTFlash Flood WarningLMKHardin59 min
Sep 22, 9:52 PM CDTSevere Thunderstorm WarningLMKHardin23 min
Sep 22, 10:14 PM CDTFlash Flood WarningLMKNelson, Washington91 min
Sep 22, 10:28 PM CDTFlash Flood WarningLMKJefferson2 hr
Sep 22, 11:21 PM CDTSevere Thunderstorm WarningLMKHancock24 min
Sep 22, 11:25 PM CDTFlash Flood WarningLMKOldham, Shelby3 hr
Sep 22, 11:36 PM CDTSevere Thunderstorm WarningLMKButler39 min
Sep 22, 11:53 PM CDTFlash Flood WarningLMKFranklin, Scott3 hr
Sep 23, 12:17 AM CDTFlash Flood WarningLMKButler3 hr
Sep 23, 12:47 AM CDTFlash Flood WarningLMKBourbon, Clark, Fayette, Jessamine, Nicholas, Woodford118 min
Sep 23, 1:03 AM CDTFlash Flood WarningLMKAnderson117 min
Sep 23, 1:25 AM CDTFlash Flood WarningLMKEdmonson2 hr
Sep 23, 2:30 AM CDTSevere Thunderstorm WarningLMKAdair30 min
Sep 23, 2:40 AM CDTSevere Thunderstorm WarningLMKRussell35 min
Sep 23, 2:46 AM CDTFlash Flood WarningLMKWarren119 min
Sep 23, 2:55 AM CDTFlash Flood WarningLMKLogan2 hr
Sep 23, 3:01 AM CDTFlash Flood WarningLMKMadison119 min
Sep 23, 7:04 AM CDTFlash Flood WarningLMKLogan3 hr
Sep 23, 11:35 AM CDTSevere Thunderstorm WarningLMKHancock40 min
Sep 23, 11:55 AM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Meade, Ohio50 min
Sep 23, 12:07 PM CDTFlash Flood WarningLMKJefferson5 hr
Sep 23, 12:44 PM CDTFlash Flood WarningLMKOldham, Shelby5 hr
Sep 23, 1:12 PM CDTFlash Flood WarningLMKBullitt, Hardin4 hr
Sep 23, 1:12 PM CDTSevere Thunderstorm WarningLMKButler48 min
Sep 23, 1:25 PM CDTFlash Flood WarningLMKGrayson, Ohio4 hr
Sep 23, 1:26 PM CDTSevere Thunderstorm WarningLMKLarue, Nelson19 min
Sep 23, 1:40 PM CDTSevere Thunderstorm WarningLMKMarion, Washington35 min
Sep 23, 1:50 PM CDTFlash Flood WarningLMKButler, Logan4 hr
Sep 23, 3:02 PM CDTFlash Flood WarningLMKGreen, Taylor3 hr
Sep 23, 3:21 PM CDTSevere Thunderstorm WarningLMKClark, Madison24 min

Nearby

Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.